It is possible to be sensitive to the ingredients that have nothing to do with nutrition in a pill - such as fillers, binders, coatings, etc. Also, many vitamin companies use synthetic versions of vitamins or vitamins derived from genetically modified foods (such as corn) and these things are difficult if not impossible for our body to use efficiently.
Also, if one has methylation issues, sometimes the vitamins need to be in a different form (co-enzyme form of B-vitamins, for example) otherwise the vitamins may actually be toxic to the body.
In addition, I have seen posts here about niacin killing Lyme - I don't know much about this, but if the multivitamin has a high dose of niacin in it, then it may be enough to trigger a herx reaction. I know for myself, if I take the megadose of niacin in some multivits, I get very very restless, my whole body shakes (esp. my hands), and I cannot sleep for 2-3 days.
Chronic Lyme & Bartonella, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, etc.; G-Tube; TPN via PICC (trying again to wean off the TPN).
Meds: IV Cipro, Heparin (to flush PICC line), Singulair, Claritin, Domperidone, Colloidal Silver, probiotics, digestive enzymes, Milk Thistle & other liver support herbs, Magnesium, Progessence+ (wild yam + essential oils), Moducare, homeopathy.